RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Zh. Vychisl. Mat. Mat. Fiz.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Zh. Vychisl. Mat. Mat. Fiz., 2008, Volume 48, Number 6, Pages 1014–1033 (Mi zvmmf4577)  

This article is cited in 5 scientific papers (total in 5 papers)

Grid approximation of a parabolic convection-diffusion equation on a priori adapted grids: $\varepsilon$-uniformly convergent schemes

G. I. Shishkin

Institute of Mathematics and Mechanics, Ural Division, Russian Academy of Sciences, ul. S. Kovalevskoi 16, Yekaterinburg, 620219, Russia

Abstract: The boundary value problem for a singularly perturbed parabolic convection-diffusion equation is considered. A finite difference scheme on a priori (sequentially) adapted grids is constructed and its convergence is examined. The construction of the scheme on a priori adapted grids is based on a majorant of the singular component of the grid solution that makes it possible to a priori find a subdomain in which the grid solution should be further refined given the perturbation parameter $\varepsilon$, the size of the uniform mesh in $x$, the desired accuracy of the grid solution, and the prescribed number of iterations $K$ used to refine the solution. In the subdomains where the solution is refined, the grid problems are solved on uniform grids. The error of the solution thus constructed weakly depends on $\varepsilon$. The scheme converges almost $\varepsilon$-uniformly; namely, it converges under the condition $N^{-1}=o(\varepsilon^\nu)$, where $\nu=\nu(K)$ can be chosen arbitrarily small when $K$ is sufficiently large. If a piecewise uniform grid is used instead of a uniform one at the final $K$ th iteration, the difference scheme converges $\varepsilon$-uniformly. For this piecewise uniform grid, the ratio of the mesh sizes in $x$ on the parts of the mesh with a constant size (outside the boundary layer and inside it) is considerably less than that for the known $\varepsilon$-uniformly convergent schemes on piecewise uniform grids.

Key words: singular perturbations, convection-diffusion parabolic problem, piecewise uniform grid, a priori adapted grid, almost $\varepsilon$-uniform convergence, $\varepsilon$-uniform convergence.

Full text: PDF file (2496 kB)
References: PDF file   HTML file

English version:
Computational Mathematics and Mathematical Physics, 2008, 48:6, 956–974

Bibliographic databases:

UDC: 519.633
Received: 19.10.2007

Citation: G. I. Shishkin, “Grid approximation of a parabolic convection-diffusion equation on a priori adapted grids: $\varepsilon$-uniformly convergent schemes”, Zh. Vychisl. Mat. Mat. Fiz., 48:6 (2008), 1014–1033; Comput. Math. Math. Phys., 48:6 (2008), 956–974

Citation in format AMSBIB
\Bibitem{Shi08}
\by G.~I.~Shishkin
\paper Grid approximation of a~parabolic convection-diffusion equation on a~priori adapted grids: $\varepsilon$-uniformly convergent schemes
\jour Zh. Vychisl. Mat. Mat. Fiz.
\yr 2008
\vol 48
\issue 6
\pages 1014--1033
\mathnet{http://mi.mathnet.ru/zvmmf4577}
\zmath{https://zbmath.org/?q=an:1164.35314}
\transl
\jour Comput. Math. Math. Phys.
\yr 2008
\vol 48
\issue 6
\pages 956--974
\crossref{https://doi.org/10.1134/S0965542508060080}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000262334200008}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-45749148727}


Linking options:
  • http://mi.mathnet.ru/eng/zvmmf4577
  • http://mi.mathnet.ru/eng/zvmmf/v48/i6/p1014

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. I. A. Blatov, N. V. Dobrobog, “Conditional $\varepsilon$-uniform convergence of adaptation algorithms in the finite element method for singularly perturbed problems”, Comput. Math. Math. Phys., 50:9 (2010), 1476–1493  mathnet  crossref  mathscinet  adsnasa  isi
    2. Shishkin G.I., “Difference scheme of the solution decomposition method for a singularly perturbed parabolic reaction-diffusion equation”, Russian J. Numer. Anal. Math. Modelling, 25:3 (2010), 261–278  crossref  mathscinet  zmath  isi  elib  scopus
    3. A. P. Vlasyuk, P. N. Martynyuk, “Kontaktnyi razmyv i filtratsionnaya konsolidatsiya gruntov v usloviyakh teplo-soleperenosa”, Matem. modelirovanie, 24:11 (2012), 97–112  mathnet  mathscinet
    4. I. A. Blatov, E. V. Kitaeva, “Convergence of the adapting grid method of Bakhvalov's type for singularly perturbed boundary value problems”, Num. Anal. Appl., 9:1 (2016), 34–44  mathnet  crossref  crossref  mathscinet  isi  elib  elib
    5. I. A. Blatov, N. V. Dobrobog, E. V. Kitaeva, “Conditional $\varepsilon$-uniform boundedness of Galerkin projectors and convergence of an adaptive mesh method as applied to singularly perturbed boundary value problems”, Comput. Math. Math. Phys., 56:7 (2016), 1293–1304  mathnet  crossref  crossref  isi  elib
  • Журнал вычислительной математики и математической физики Computational Mathematics and Mathematical Physics
    Number of views:
    This page:290
    Full text:99
    References:47
    First page:2

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020